North Dakota, 2001Damaging Wind in North Dakota, June 9, 2001
June 9, 2001 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SAT JUN 9 2001
TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE
GENLY FLWD AVN.
SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY
MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN
ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF
BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS
POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL
MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR
NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF
TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE.
IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF
MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO
NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY
iFRI/SAT NEXT WEEK.
.BIS...NONE
FORS
In the hours before
Special weather statement, Jun 9, 7:45 PM CST, 45 minutes before
NDZ003-011-100200-
SPECIAL WEATHER STATEMENT ...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SAT JUN 9 2001
...SEVERE THUNDERSTORM WATCH CANCELLED...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE.
NDZ019>021-033-041-044-100200-
ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK-
INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER
845 PM CDT SAT JUN 9 2001
...TORNADO WATCH CANCELLED...
THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN
SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER...
OLIVER...STARK...HETTINGER AND ADAMS.
FORS
Local storm report, Jun 9, 8:00 PM CST, 30 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0753 PM NAPOLEON ND .75 INCH HAIL
06/09/01 LOGAN EVENT DURATION 25
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.
0845 PM ASHLEY ND 1.75 INCH HAIL
06/09/01 MCINTOSH VERY STRONG WINDS.
REPORTED BY PUBLIC.
NNNNSpecial weather statement, Jun 9, 8:10 PM CST, 20 minutes before
NDZ004-005-012-013-100215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT SAT JUN 9 2001
...SEVERE THUNDERSTORM WATCH CANCELLED...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY...
PIERCE AND ROLLETTE.
FORS
Local storm report, Jun 9, 8:16 PM CST, 14 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM WISHEK ND MPH TSTM GUST
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWN DUE TO HIGH WINDS.
0905 PM SELFRIDGE ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY PUBLIC.
EVENT DURATION 10
MINUTES. GROUND WAS
WHITE.
0916 PM FT YATES ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDS TO 45 MPH.
NNNNLocal storm report, Jun 9, 8:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY OF DAY/S EVENTS
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM ALKABO ND .88 INCH HAIL
06/09/01 DIVIDE REPORTED BY STORM
SPOTTER.
0330 PM ALKABO ND .75 INCH HAIL
06/09/01 DIVIDE REPORTED BY STORM
SPOTTER.
0350 PM 7 NNE FAIRFIELD ND .75 INCH HAIL
06/09/01 BILLINGS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 PM 10 S MANNING ND 1.5 INCH HAIL
06/09/01 DUNN REPORTED BY HAM RADIO
OPERATOR.
0400 PM 10 S MANNING ND 2 INCH HAIL
06/09/01 DUNN REPORTED BY HAM RADIO
OPERATOR. EVENT
DURATION 15 MINUTES.
GROUND WAS WHITE.
0410 PM 10 S MANNING ND 58 MPH TSTM GUST
06/09/01 DUNN REPORTED BY HAM RADIO
OPERATOR.
0445 PM ZAP ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0445 PM ZAP ND 60 MPH TSTM GUST
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0448 PM LIGNITE ND 45 MPH TSTM GUST
06/09/01 BURKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM TROTTERS ND .75 INCH HAIL
06/09/01 GOLDEN VALLEY REPORTED BY STORM
SPOTTER.
0500 PM 3 N TROTTERS ND .75 INCH HAIL
06/09/01 MCKENZIE REPORTED BY PUBLIC.
0500 PM 5 S BEULAH ND FUNNEL CLOUD
06/09/01 MERCER REPORTED BY COOPERATIVE
OBSERVER.
0505 PM BEULAH ND HEAVY RAIN
06/09/01 MERCER REPORTED BY STORM
SPOTTER. RAIN 1.5
INCHES. EVENT DURATION
20 MINUTES.
0520 PM 10 SE BEULAH ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER. MOSTLY HEAVY
RAIN AND A FEW HAIL
STONES.
0535 PM 3 W CENTER ND 1.75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER.
0540 PM 4 NE MANDAN ND 1.75 INCH HAIL
06/09/01 MORTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0540 PM GRASSY BUTTE ND .88 INCH HAIL
06/09/01 MCKENZIE REPORTED BY STORM
SPOTTER.
0550 PM 8 NE FAIRFIELD ND .88 INCH HAIL
06/09/01 BILLINGS REPORTED BY STORM
SPOTTER.
0555 PM MANDAN ND 2.75 INCH HAIL
06/09/01 MORTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0555 PM 3 N (BIS)BISMARCK MUNI AR ND 1.75 INCH HAIL
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR.
0600 PM BISMARCK ND FUNNEL CLOUD
06/09/01 BURLEIGH NUMEROUS REPORTS OF
FUNNEL CL0UDS.
0600 PM MANDAN ND 50 MPH TSTM GUST
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR ON THE STRIP
IN MANDAN.
0615 PM BISMARCK ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. STREET
FLOODING ONE FOOT DEEP
ON CENTURY EAST OF CHS.
0621 PM 3 W STEELE ND FUNNEL CLOUD
06/09/01 KIDDER LAW ENFORCEMENT COULD
NOT CONFIRM REPORT.
REPORTED BY PUBLIC.
0630 PM DICKINSON ND 1 INCH HAIL
06/09/01 STARK REPORTED BY HAM RADIO
OPERATOR.
0636 PM MANDAN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR. SECOND ROUND
OF HAIL.
0636 PM 5 NW BISMARCK ND 1 INCH HAIL
06/09/01 BURLEIGH SECOND ROUND OF HAIL.
REPORTED BY HAM RADIO
OPERATOR. GROUND IS
WHITE AT THE HORIZON
MIDDLE SCHOOL.
0638 PM 2 W (DIK)DICKINSON MUNI A ND .75 INCH HAIL
06/09/01 STARK 50 MPH WIND. REPORTED
BY HAM RADIO OPERATOR.
0649 PM (BIS)BISMARCK MUNI ARPT ND 1 INCH HAIL
06/09/01 BURLEIGH COMBINED WITH 53 MPH
WIND.
0651 PM MANDAN ND .75 INCH HAIL
06/09/01 MORTON
0700 PM (BIS)BISMARCK MUNI ARPT ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. NUMEROUS
AREAS IN THE CITY WITH
WATER COVERING THE
ROAD. NO TRAVEL ADVISED.
0703 PM RICHARDTON ND 60 MPH TSTM GUST
06/09/01 STARK PEA SIZE HAIL. VERY
HEAVY RAIN. . REPORTED
BY STORM SPOTTER.
0712 PM HEBRON ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0715 PM 15 S RICHARDTON ND .75 INCH HAIL
06/09/01 STARK REPORTED BY COOPERATIVE
OBSERVER.
0715 PM STANTON ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0715 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS SEVERAL TREES UPROOTED.
PEA TO MARBLE SIZE
HAIL. REPORTED BY
COOPERATIVE OBSERVER.
0725 PM CENTER ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY COOPERATIVE
OBSERVER.
0725 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS REPORTED BY STORM
SPOTTER. CAR FLIPPED
INTO DITCH. POWER LINES
DOWN.
0734 PM GLEN ULLIN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0740 PM 14 N BURT ND 1.75 INCH HAIL
06/09/01 HETTINGER ARB OBSERVER.
0753 PM NAPOLEON ND .75 INCH HAIL
06/09/01 LOGAN EVENT DURATION 25
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.
0755 PM 15 N ELGIN ND .88 INCH HAIL
06/09/01 GRANT REPORTED BY STORM
SPOTTER.
0800 PM ELGIN ND 1 INCH HAIL
06/09/01 GRANT REPORTED BY HAM RADIO
OPERATOR.
0810 PM NAPOLEON ND WIND DAMAGE
06/09/01 LOGAN REPORTED BY COOPERATIVE
OBSERVER. MATURE TREES
DOWN. ROOF BLOWN OFF A
BUSINESS.
0826 PM WISHEK ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0833 PM 6 SW FLASHER ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY EMERGENCY
MANAGEMENT.
0836 PM 4 E (BIS)BISMARCK MUNI AR ND FUNNEL CLOUD
06/09/01 BURLEIGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE FUNNEL. NO
DEBRIS IN LINCOLN.
0838 PM 3 W ASHLEY ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0845 PM ASHLEY ND 1.75 INCH HAIL
06/09/01 MCINTOSH VERY STRONG WINDS.
REPORTED BY PUBLIC.
0900 PM WISHEK ND MPH TSTM GUST
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWN DUE TO HIGH WINDS.
0905 PM SELFRIDGE ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY PUBLIC.
EVENT DURATION 10
MINUTES. GROUND WAS
WHITE.
0916 PM FT YATES ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDS TO 45 MPH.>
NOAHSpecial weather statement, Jun 9, 8:20 PM CST, 10 minutes before
NDZ034-042-100230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CDT SAT JUN 9 2001
...TORNADO WATCH CANCELLED...
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWI NG COUNTIES IN
SOUTH CENTRAL NORTH DAKOTA...MORTON AND GRANT.
Thunderstorm Wind, Dickey
- When
- June 9, 8:30 PM CST
- Where
- Dickey County, Oakes
- Measured
- 74 kt (85 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.133, -98.083
Empty railroad cars moved down the tracks by the wind. A large garbage dumpster blown down a street. Numerous tree's uprooted and roof blown off building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in North Dakota, June 9, 2001$113 million · 2.75 in hail · 1 event
- Hail in North Dakota, June 9, 2001$113 million · 1.75 in hail · 1 event
- Lightning Strike in South Dakota, June 9, 20011 death · 1 injured · $1,000 · 1 event
- Damaging Wind in South Dakota, June 9, 2001$3.0 million · 70 kt wind · 1 event
- Damaging Wind in South Dakota, June 9, 20012 injured · $383,000 · 1 event
- Tornadoes and Hail in Michigan, June 9, 2001$90,000 · F1 · 13 events
- Hail and Damaging Winds in South Dakota, June 9 to 10, 20012.5 in hail · 55 events
- Hail in North Dakota, June 9, 2001$100,000 · 2.75 in hail · 1 event
- Tornado and Damaging Wind in South Dakota, June 9, 2001$80,000 · F0 · 2 events
- Tornadoes and Damaging Wind in South Dakota, June 9, 2001$50,000 · F0 · 3 events
- Tornado in North Dakota, June 9, 20011 injured · F1 · 1 event
- Tornado and Damaging Winds in South Dakota, June 9, 2001$30,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246314.